U.S. doctors online nowAsk doctors free
Cabot, AR
A 42-year-old male asked:

i've been taking liquid advil for a couple weeks and having increased reflux with regurgitation. can advil cause reflux or aggravate it? substitute?

2 doctor answers3 doctors weighed in
Dr. Daniel Motola
Gastroenterology 13 years experience
Exacerbate symptoms : Advil can worsen your symptoms. It can be erosive to the lining of the stomach and esophagus when used for extended periods or in high doses. It should never be used for heartburn. Medications that reduce acid are indicated. See your primary care doctor before you do damage to your GI tract.
Dr. Steven Simon
Physical Medicine and Rehabilitation 38 years experience
Yes it does : NSAIDS such as Advil will,cause GAstric irritation leading to reflux. You should stop Advil and start turmeric tablets 450mg (with pepper for absorption) using 3 daily. Trying to add stomach protectors creates more problems
Dr. Daniel Motola
Gastroenterology 13 years experience
Gastric irritation can lead to reflux if there is a delay in emptying of the stomach. NSAIDs inhibit chemicals in the body that provided protection to the lining of the stomach. Turmeric is a supplement. It is not FDA approved as a medicine. This means the long term effects , dose require to cause harm, and side effects and more importantly benefit remain to be determined in appropriate trials. You should get treatment advice only from your personal doctor.
Sep 25, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.